Tinnitus Blasting After Starting to Take Remeron (Mirtazapine)?

Discussion in 'Support' started by bob bauer, Feb 14, 2017.

    1. bob bauer

      bob bauer Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      hearing loss- medication
      Just started taking remeron 15mg and the T is blasting. Could the remeron be the cause? I also take lorazepam and restoril for sleep.
       
    2. Tweaker
      Transparent

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      It's difficult to say. I have taken a low dose on and off for years and suspect that it may have contributed to my worsening T. I didn't notice any immediate effect on my T though when I first took it which is why I continued as it helped with sleep.
      Maybe skip a dose and see if any change.
       
    3. Samantha R

      Samantha R Member Podcast Patron Benefactor Ambassador

      Location:
      Geelong Australia
      Tinnitus Since:
      07/2016
      Cause of Tinnitus:
      Unknown
      Possibly Bob. I also take Mirtazapine for sleep 15mg. No impact on my tinnitus (I think it may have quietened it for a couple of weeks then it 'pooped' out).
       
    4. Florida John

      Florida John Member

      Tinnitus Since:
      1999
      Cause of Tinnitus:
      noise, and possible head trauma
      do you take all 3 everyday? How often do you take the others?
       
    5. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      I had the same thing happen to me to. I was taking klonopin and remeron at the same time. When I got off Remeron, it went down. I also was taking 15 mg at the time. Remeron is a weird drug. At low doses it can make you feel very tired but at high doses it can give you a lot of energy. I am probably in the minority but 15mg of Remeron gave me a LOT of energy but it also gave me louder T. I took a very small amount of Remeron a while back just for a day (maybe like 2mg or something) and it tired me the whole next day but did not affect my T.
       
      • Optimistic Optimistic x 1
    6. Guest8323

      Guest8323 Guest

      After a week or so of 15mg a night of Mirt the noises in my head were loud. I cut the pill in half and the noises mostly went away. This is why I am trying to currently get off it. Making things worse.
       
    7. AUTHOR
      AUTHOR
      bob bauer

      bob bauer Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      hearing loss- medication
      Yes, I take 15 mg of remeron, 2mg of lorazepam and 15mg restoril every night.
       
    8. Penate

      Penate Member

      Tinnitus Since:
      07/04/2015
      So remeron is supposedly the only safe thing we can take for this horrendous condition, every time I come to this forums and I have hope for something is going, No even water is safe.God please help us.
       
    9. BraveNewWorld

      BraveNewWorld Member

      Tinnitus Since:
      02/2017
      Cause of Tinnitus:
      Stress.
      @Penate Water led to a spike in my tinnitus after 2 weeks. I had to taper off of it which was hell to my general well being.
       
      • Funny Funny x 5
      • Hug Hug x 2
      • Agree Agree x 1
      • Optimistic Optimistic x 1
    10. Carolejr

      Carolejr Member

      Tinnitus Since:
      Nov 2017
      Cause of Tinnitus:
      SSNHL
      This is my first post.. I took my first dose of Remeron 30 last night and my T has really spiked. Anyone had this experience???
       
    11. Screamin Ears
      Crappy

      Screamin Ears Member

      Tinnitus Since:
      2007
      Cause of Tinnitus:
      .
      Same thing happenned to me, i had to change from water to alcohol.
       
      • Funny Funny x 1
    12. Lakeside
      Sleepy

      Lakeside Member

      Location:
      Brazil
      Tinnitus Since:
      1900
      Cause of Tinnitus:
      Anxiety
      Same thing happened to me
       
    13. 1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      Mirtazapine is an ototoxic substance, be careful and stay away.

      All psychiatric drugs are ototoxic especially benzos + antidepressants
       
    14. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      I have been on Mirtrazepine for 3 years and I've had no ill effects

      Stay Strong
       
    15. Tinniger

      Tinniger Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      Uncertain, now very somatic, started with noise?
    16. Carlyi
      Blah

      Carlyi Member

      Location:
      Prague, Czech Republic
      Tinnitus Since:
      3/2017
      Cause of Tinnitus:
      TMJ
      Took a low dose of 3.5 mg last night and wow am i groggy today. I also had terrible nightmares and sleep paralysis.
      I feel like an empty shell today, when i look in my own eyes i see someone who is completly zoned out. stopping this med immediatly, i rather go without sleep than this.
       
    17. Dave Viger

      Dave Viger Member Benefactor

      Tinnitus Since:
      March 15, 2017
      Cause of Tinnitus:
      Hearing Loss at highest range, left ear
      Water is good for your tinnitus. You need lots of it to stay healthy
       
    18. Daveyboy

      Daveyboy Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      car accident
      I have been prescribed 45mg of Materzapine, does not seen to help with anything, reducing dosage now as I think this is what's making my T worse
       
    19. Igormanicus

      Igormanicus Member

      Tinnitus Since:
      O5/19
      Cause of Tinnitus:
      Mirtazapine 15 mg
      Is it possible to ever laugh and have fun again after getting tinnitus. I’m ready to to pack it in.
       
      • Hug Hug x 1
      • Winner Winner x 1
    20. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      Same here been taking mirt for 5 years 7,5 for sleep never been a problem
       
    21. BobDigi
      Kick ass

      BobDigi Member

      Location:
      UK
      Tinnitus Since:
      5.6.14
      Cause of Tinnitus:
      Loud noise
      You have to be careful attributing t to random things. Even if you believe it to be true, water didn't cause your spike.
       
      • Agree Agree x 1
    22. Drone Draper
      Jaded

      Drone Draper Member

      Location:
      U.K.
      Tinnitus Since:
      12/2018
      Cause of Tinnitus:
      NIHL, ETD and work stress
      I'm on 30mg mirtazapine and no spike.
       
    23. Hissy missy

      Hissy missy Member

      Tinnitus Since:
      2002
      Cause of Tinnitus:
      Antidepressants
      I believe only taking a few of these pills (it’s called Avanza in Australia) kick started the hiss in my head 17 years ago. I regret taking those 4 pills. Didn’t take much.
       
      • Useful Useful x 1
Loading...

Share This Page